MAUDE Adverse Event Report: BECTON DICKINSON BD NEXIVA 20 GA X 1-1/4 IN SINGLE PORT; INTRAVASCULAR CATHETER

BECTON DICKINSON BD NEXIVA 20 GA X 1-1/4 IN SINGLE PORT; INTRAVASCULAR CATHETER
Catalog Number 383517
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd nexiva 20 ga x 1-1/4 in single port leaked complaint to the same phenomenon: the vent plug was not connected to the extension tube of the bd nexiva single port.When the user opened the steril packaging she saw that the vent plug was not connected to the luer adapter.It lay seperately in the steril packaging, see the attached photography.In a few more cases the user didn't notice this and inserted the catheter into the patient's veins.During this procedure the blood flew out of the extension tube of the nexiva single port when did the incident occur? before use.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photo and 2 samples submitted for evaluation.The reported issues of blood leaks out of control plug and vent plug loose/ missing were confirmed upon inspection of the samples.Analysis of the samples showed the vent plug detached from the luer adapter in the packaging.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.An investigation was performed to check for the insertion of the vent plug into the luer adapter.The defect occurred due to a misalignment during the insertion process where the vent plug was not fully inserted into the luer.There is a visual system to check for missing component during packaging before proceeding to next process.The vent plug could also loosen during transportation to the next process.Action was taken in march 2025 to fabricate a bracket to secure holding the vent plug during insertion.

Brand Name
BD NEXIVA 20 GA X 1-1/4 IN SINGLE PORT
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21527020
Report Number2243072-2025-00210
Device Sequence Number18533094
Product Code FOZ
UDI-Device Identifier00382903835171
UDI-Public(01)00382903835171(11)240901(17)270831(10)4242368
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383517
Device Lot Number4242368
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer04/28/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown